# SDR CALA9701121

- Difficulty date: July 17, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N14336
- Make and model: Boeing 7373T0
- Aircraft serial: 23574
- System (JASC): 2210 · Autopilot System
- Part: Rate Gyro
- Part number: 4030952906
- Condition: Failed
- Location: Yaw Damper
- Part time: 36,246 hours
- Stage of operation: CL
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

AIRCRAFT WAS VERY ERRATIC IN YAW ON TAKEOFF.  ANY ROLL INPUT AT ALL CAUSED A LARGE YAW FOLLOWED BY A REVERSE IN YAW AND LARGE ROLL MOMENTS.  THE PROBLEM CONTINUED THROUGHOUT FLIGHT WITH YAW DAMP ON OR OFF.  THE REMAINDER OF FLIGHT WAS OPERATED AT .72 MACH.  THE YAW DAMPER COUPLER FAILED DURING YAW DAMPER SYSTEM TEST PER MM 22-12-00.  THE COUPLER WAS REMOVED AND REPLACED.  IN ADDITION, THE RUDDER PCU WAS REMOVED AND REPLACED.  OPERATIONAL CHECKS OF BOTH THE COUPLER AND RUDDER PCU WERE GOOD.  *S/D*  VENDOR TEARDOWN OF THE YAW DAMPER COUPLER FOUND THE RATE GYRO FAILED.  NO TROUBLE WAS FOUND WITH THE RUDDER PCU.
